Need help on what to do about my birth control

Patient

Q: Im 18 years old, I got the iud birth control 5 years ago. I've never stopped having complications with it.. between pain, constant cramping, rapid weight loss (which I have yet been able to gain back in 5 years) I've been pushing 90 pounds for a good few months now which is better than the 79 pounds i have been for 3 years. I've been to my family doctor now several times due to my pain and really irregular periods, they sent me for tons of blood work before sending me to a local gynecologist, who told me it got infected.. so he gave me medication to help it and told me to come back in a few weeks to have it removed. so i did, just for them to tell me that the infection isn't going away and there was no way to take it out. My mom and i weren't satisfied seeing as I've lost everything because of this method of birth control, so we went to a hospital hoping for a better answer, they did a bunch of tests and told me ive been urinating my white blood count, and told me my body will shut down trying to fight this infection due to all of my white blood cells leaving my body without fighting the infection. So now, i'm stuck... i'm scared.. and i have no help or no clue on what im supposed to do from here. My gynecologist wont take it out, but my doctor at the hospital said i could die if i don't have it removed and now im at the the 5 year point of needing it to be removed.. i really need help and a suggestion or anything

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews